Mississippi, 2007

Drought in Mississippi, June 1 to 30, 2007

June 1 to 30, 2007 · NWS JAN · 44 events in 43 counties and zones

During the month of June, the drought peaked across the region. It held firm across the same areas since May with no expansion.

Where it happened

Every event with a place to put it; 44 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$749 million
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

During the month of June, the drought peaked across the region. It held firm across the same areas since May with no expansion. What did expand was the severity as by the end of June, most of Central and East-Central Mississippi was now in extreme drought (D3) with some locations across Northeast Mississippi now experiencing exceptional drought (D4). The month of June did not offer much rain as most of the forecast area saw less than 40% of the normal rainfall. If you would go back to the start of the drought, the portion of the forecast area under the drought has only seen 5 to 20% of the annual rainfall. Historical climate sites are running some 15 to 20 inches below normal for rainfall with deficits now higher than the yearly total.| |With the drought conditions reaching extreme levels, area farmers and crops began feeling the effects. Many crops from corn to soybeans have been affected with yields forecast to be much less than normal by harvest time. The quality of the crops has been affected as well due to the dry conditions. The total losses will not be fully know until fall after harvest.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 31, 8:39 PM CST, 3 hours 21 minutes earlier.

Area forecast discussion, May 31, 8:39 PM CST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
939 PM CDT THU MAY 31 2007

.DISCUSSION...WILL CLEAR RAIN CHANCES FROM FORECAST FOR TONIGHT.
OTHERWISE NO SIGNIFICANT CHANGES MADE.

&&

.PREV DISCUSSION...334 PM CDT THU MAY 31 2007 SCATTERED SHOWERS
AND THUNDERSTORMS ARE CONTINUING ACROSS PORTIONS OF THE CWA...MAINLY
ALONG AND WEST OF THE I-55 CORRIDOR...WHERE THE BEST CONVERGENCE
ZONE SET UP EARLIER THIS AFTERNOON. EXPECT THIS ACTIVITY TO CONTINUE
THROUGH THE EVENING BEFORE ENDING BY MIDNIGHT. WITH THE SLOW
MOVEMENT OF THESE STORMS...AND HIGH MOISTURE CONTENT AS EVIDENT BY
THE 12Z SOUNDING...EXPECT TO SEE SOME HEAVY DOWNPOURS AND PROVIDE
SOME RELIEF FROM OUR PERSISTENT DROUGHT CONDITIONS.

FOR TONIGHT THROUGH TOMORROW NIGHT...THE WEAK UPPER TROUGH WILL
DRIFT EAST AND EASTERLY FLOW WILL RETURN ON FRIDAY TO BRING SOME
DRIER AIR INTO THE REGION. WITH DEWPOINTS IN THE UPPER 50S TO LOWER
60S...THIS WILL STIFLE ANY CHANCES FOR RAIN ACROSS MOST OF THE
REGION. THE ONLY RAIN CHANCES I LEFT FOR FRIDAY WAS IN OUR WESTERN
ZONES...WHERE THERE MAY BE ENOUGH MOISTURE LEFT TO SQUEEZE OUT SOME
RAIN. AS FAR AS TEMPS AND POPS COMPARED WITH GUIDANCE...PRETTY MUCH
WENT WITH GUIDANCE FOR THE MOST PART FOR TEMPS. DID LOWER HIGHS WEST
OF THE MISSISSIPPI RIVER A COUPLE OF DEGREES WITH THE POSSIBILITY OF
SOME RAIN ON FRIDAY. FOR POPS...DID NOT DEVIATE FROM GUIDANCE. THE
ONLY EXCEPTION WAS RAISING POPS A COUPLE OF POINTS ON FRIDAY IN THE
WEST.

.LONG TERM...SATURDAY THROUGH THURSDAY...MADE VERY FEW CHANGES TO
THE EXTENDED FORECAST AS LITTLE HAS CHANGED IN THE MODELS THIS
AFTERNOON. THERE WILL BEA A POSSIBILITY OF SOME STRONG TO SEVERE
STORMS SUNDAY THROUGH TUESDAY AS A SERIES OF SHORT WAVES TRAVERSE
THE LONG WAVE PATTERN. THE GFS INDICATES 35 TO 45KT WINDS H500 WINDS
ALONG WITH SOME DECENT INSTABILITY WITH THE PASSAGE OF THESE SHORT
WAVES. WITH THE NORTHWEST FLOW AN MSC WILL CONTINUE TO BE A
POSSIBILITY SUNDAY AND MONDAY NIGHT ALSO. WILL HOLD OFF ON ANY
MENTION OF SEVERE IN THE HWO BECAUSE OF SOME TIMING ISSUES...BUT
THIS WILL HAVE TO CLOSELY BE MONITORED. MADE JUST A COUPLE OF MINOR
CHANGES IN DAY 3 TO POPS AND TEMPS...BUT OTHER THAN THAT THE
PREVIOUS FORECAST LOOKS ON TRACK./15/

PREVIOUS LONG TERM...SATURDAY THROUGH THURSDAY...MEDIUM RANGE MODELS
STILL PROG AN AMPLIFICATION DURING THE FIRST PART OF THE LONG TERM
THEN A FLATTENING BY THE MIDDLE OF NEXT WEEK. AN UPPER TROUGH IS
EXPECTED TO DEEPEN OVER THE EASTERN CONUS WHILE A RIDGE BUILDS OVER
THE WESTERN CONUS. THIS WILL BRING US NW FLOW ALOFT AND A LITTLE
BETTER RAIN CHANCES FOR SUNDAY AND MONDAY.

COME SATURDAY MORNING WL ESSENTIALLY BE BETWEEN TWO ORGANIZED
WEATHER SYSTEMS. THE FIRST LOW PRESSURE SYSTEM IS EXPECTED TO BE TO
OUR SOUTHEAST...SOMEWHERE OVER THE EASTERN GULF. THE GFS MOVES THIS
LOW EAST ACROSS THE FLORIDA PENINSULA SATURDAY WHILE THE NAM AND
ECMWF ARE FARTHER WEST AND SLOWER WITH ITS EASTWARD PROGRESSION. THE
SECOND...NEARLY STACKED LOW PRESSURE SYSTEM IS EXPECTED TO BE OVER
THE SOUTHERN PLAINS WITH A TRAILING COLD FRONT OVER THE OZARKS.
SLIGHTLY DIRER AIR AND WEAK SUBSIDENCE WEST OF THE FIRST LOW MAY
LIMIT DIURNAL CONVECTION IN OUR SOUTHEAST ZONES SATURDAY WHILE
DEEPER MOISTURE AHEAD OF THE FRONT SHOULD AID CONVECTION IN OUR
WESTERN ZONES SATURDAY. STILL...WL GO SLIGHTLY ABOVE GUIDANCE IN OUR
EAST TO CARRY A MENTION OF A SLIGHT CHANCE OF AN AFTERNOON SHOWER
AND/OR THUNDERSTORM. THE NEARLY STACKED LOW OVER THE NORTHERN PLAINS
WILL TRACK EAST OVER THE GREAT LAKES REGION THROUGH MONDAY BEFORE
LIFTING NORTH INTO CANADA BY MID WEEK...ALTHOUGH A DEEPENING UPPER
TROUGH WILL RESULT OVER THE EASTERN CONUS. THIS WILL RESULT IN
NORTHWEST FLOW ALOFT DEVELOPING OVER OUR AREA. THIS WILL ALSO HELP
DRIFT A WEAKENING COLD FRONT INTO OUR CWA SUNDAY THAT WL ENHANCE
RAIN CHANCES. THE FRONT IS EXPECTED TO STALL OVER THE CENTRAL
PORTION OUR CWA MONDAY WITH DRIER AIR FILTERING INTO OUR NORTHERN
ZONES WHILE MOISTURE CONTINUES IN OUR SOUTHERN ZONES. BOTH THE GFS
AND ECMWF BREAK DOWN THE WESTERN RIDGE AND MOVE THE EASTERN TROUGH
TO THE EAST TRENDING TOWARD A MORE ZONAL PATTERN BY MID WEEK. THE
BIG DIFFERENCE BETWEEN THE TWO MODELS IS THAT THE ECMWF IS DRIER
WHILE THE GFS MAINTAINS A SOUTHERN STREAM SHORTWAVE THAT MOVES
SLOWLY ALONG THE GULF STATES AND KEEP DECENT RAIN CHANCES OVER OUR
CWA THROUGH WEDNESDAY BEFORE SHIFTING EAST THURSDAY. THIS FEATURE IS
LIKELY OVER DONE BY THE GFS ALTHOUGH WE COULD USE SOME MORE RAIN. WL
LEAN TOWARD SCATTERED DIURNAL CONVECTION FOR NOW AND GO A FEW
DEGREES WARMER THAN GUIDANCE MAX TEMPS...CLOSER TO NORMS IN THE
UPPER 80S EACH AFTERNOON. DUE TO THE INCREASED RAIN CHANCES IN THIS
MODEL RUN...THE 00Z GFS MOS WAS AMONG THE LOWEST ENSEMBLE MEMBERS
FOR AFTERNOON HIGHS. /22/

&&

.AVIATION...AREAS OF LIGHT FOG AND BROKEN TO OVERCAST LOW MORNING
CLOUDS WILL DEVELOP TOWARD MORNING FOR WIDESPREAD MVFR/LOCAL IFR
CONDITIONS. FOG WILL CLEAR AND CLOUD BASES WILL LIFT SOON AFTER
SUNRISE.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: 28
LONG TERM: 15
03
Hazardous weather outlook, May 31, 1:56 PM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU MAY 31 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
012000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
256 PM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SLOW MOVING THUNDERSTORMS ARE EXPECTED OVER THE REGION
THROUGH THE REMAINDER OF THE AFTERNOON. SOME OF THESE STORMS WILL
PRODUCE TORRENTIAL DOWNPOURS AND LOCALLY HEAVY RAINFALL GIVEN THE
RATHER MOIST AIRMASS IN PLACE. RAINFALL AMOUNTS OF 1 TO 2 INCHES IN
AN HOURS TIME ARE POSSIBLE IN ISOLATED LOCATIONS...AND THIS COULD
LEAD TO MINOR TO MODERATE PONDING OF WATER ISSUES. FLOODING PROBLEMS
ARE NOT EXPECTED. THUNDERSTORM ACTIVITY WILL BE DIMINISHED BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...ARE NOT EXPECTED THROUGH WEDNESDAY...JUNE 6TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

44 drought. Local standard time, as filed.

Drought, Leflore

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Leflore forecast zone
Crop damage
$400,000
Reported by
Official NWS Observations
Coordinates
33.551, -90.301 (the zone’s center; the record gives no point)

Drought, Grenada

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Grenada forecast zone
Crop damage
$400,000
Reported by
Official NWS Observations
Coordinates
33.770, -89.802 (the zone’s center; the record gives no point)

Drought, Carroll

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Carroll forecast zone
Crop damage
$600,000
Reported by
Official NWS Observations
Coordinates
33.449, -89.920 (the zone’s center; the record gives no point)

Drought, Montgomery

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Montgomery forecast zone
Crop damage
$900,000
Reported by
Official NWS Observations
Coordinates
33.494, -89.616 (the zone’s center; the record gives no point)

Drought, Webster

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Webster forecast zone
Crop damage
$900,000
Reported by
Official NWS Observations
Coordinates
33.613, -89.285 (the zone’s center; the record gives no point)

Drought, Choctaw

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Choctaw forecast zone
Crop damage
$900,000
Reported by
Official NWS Observations
Coordinates
33.347, -89.248 (the zone’s center; the record gives no point)

Drought, Clay

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Clay forecast zone
Crop damage
$2.0 million
Reported by
Official NWS Observations
Coordinates
33.656, -88.782 (the zone’s center; the record gives no point)

Drought, Oktibbeha

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Oktibbeha forecast zone
Crop damage
$1.2 million
Reported by
Official NWS Observations
Coordinates
33.425, -88.879 (the zone’s center; the record gives no point)

Drought, Lowndes

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lowndes forecast zone
Crop damage
$2.0 million
Reported by
Official NWS Observations
Coordinates
33.473, -88.443 (the zone’s center; the record gives no point)

Drought, Noxubee

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Noxubee forecast zone
Crop damage
$3.0 million
Reported by
Official NWS Observations
Coordinates
33.110, -88.570 (the zone’s center; the record gives no point)

Drought, Winston

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Winston forecast zone
Crop damage
$2.0 million
Reported by
Official NWS Observations
Coordinates
33.089, -89.034 (the zone’s center; the record gives no point)

Drought, Attala

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Attala forecast zone
Crop damage
$1.7 million
Reported by
Official NWS Observations
Coordinates
33.086, -89.581 (the zone’s center; the record gives no point)

Drought, Holmes

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Holmes forecast zone
Crop damage
$1.3 million
Reported by
Official NWS Observations
Coordinates
33.124, -90.092 (the zone’s center; the record gives no point)

Drought, Humphreys

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Humphreys forecast zone
Crop damage
$2.0 million
Reported by
Official NWS Observations
Coordinates
33.129, -90.527 (the zone’s center; the record gives no point)

Drought, Sharkey

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Sharkey forecast zone
Crop damage
$600,000
Reported by
Official NWS Observations
Coordinates
32.880, -90.813 (the zone’s center; the record gives no point)

Drought, Issaquena

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Issaquena forecast zone
Crop damage
$300,000
Reported by
Official NWS Observations
Coordinates
32.741, -90.989 (the zone’s center; the record gives no point)

Drought, Yazoo

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Yazoo forecast zone
Crop damage
$1.5 million
Reported by
Official NWS Observations
Coordinates
32.780, -90.396 (the zone’s center; the record gives no point)

Drought, Madison

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Madison forecast zone
Crop damage
$2.0 million
Reported by
Official NWS Observations
Coordinates
32.635, -90.034 (the zone’s center; the record gives no point)

Drought, Leake

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Leake forecast zone
Crop damage
$1.3 million
Reported by
Official NWS Observations
Coordinates
32.754, -89.524 (the zone’s center; the record gives no point)

Drought, Neshoba

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Neshoba forecast zone
Crop damage
$1.3 million
Reported by
Official NWS Observations
Coordinates
32.754, -89.118 (the zone’s center; the record gives no point)

Drought, Kemper

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Kemper forecast zone
Crop damage
$1.0 million
Reported by
Official NWS Observations
Coordinates
32.755, -88.641 (the zone’s center; the record gives no point)

Drought, Lauderdale

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lauderdale forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.404, -88.662 (the zone’s center; the record gives no point)

Drought, Newton

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Newton forecast zone
Crop damage
$1.0 million
Reported by
Official NWS Observations
Coordinates
32.400, -89.119 (the zone’s center; the record gives no point)

Drought, Scott

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Scott forecast zone
Crop damage
$1.0 million
Reported by
Official NWS Observations
Coordinates
32.406, -89.538 (the zone’s center; the record gives no point)

Drought, Rankin

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Rankin forecast zone
Crop damage
$1.8 million
Reported by
Official NWS Observations
Coordinates
32.264, -89.946 (the zone’s center; the record gives no point)

Drought, Hinds

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Hinds forecast zone
Crop damage
$1.8 million
Reported by
Official NWS Observations
Coordinates
32.267, -90.443 (the zone’s center; the record gives no point)

Drought, Warren

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Warren forecast zone
Crop damage
$700 million
Reported by
Official NWS Observations
Coordinates
32.357, -90.852 (the zone’s center; the record gives no point)

Drought, Warren

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Warren forecast zone
Crop damage
$700,000
Reported by
Official NWS Observations
Coordinates
32.357, -90.852 (the zone’s center; the record gives no point)

Drought, Claiborne

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Claiborne forecast zone
Crop damage
$500,000
Reported by
Official NWS Observations
Coordinates
31.974, -90.912 (the zone’s center; the record gives no point)

Drought, Copiah

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Copiah forecast zone
Crop damage
$1.0 million
Reported by
Official NWS Observations
Coordinates
31.869, -90.449 (the zone’s center; the record gives no point)

Drought, Simpson

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Simpson forecast zone
Crop damage
$1.0 million
Reported by
Official NWS Observations
Coordinates
31.913, -89.919 (the zone’s center; the record gives no point)

Drought, Smith

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Smith forecast zone
Crop damage
$1.7 million
Reported by
Official NWS Observations
Coordinates
32.018, -89.507 (the zone’s center; the record gives no point)

Drought, Jasper

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jasper forecast zone
Crop damage
$1.7 million
Reported by
Official NWS Observations
Coordinates
32.019, -89.119 (the zone’s center; the record gives no point)

Drought, Clarke

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Clarke forecast zone
Crop damage
$1.7 million
Reported by
Official NWS Observations
Coordinates
32.041, -88.689 (the zone’s center; the record gives no point)

Drought, Jones

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jones forecast zone
Crop damage
$900,000
Reported by
Official NWS Observations
Coordinates
31.623, -89.169 (the zone’s center; the record gives no point)

Drought, Covington

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Covington forecast zone
Crop damage
$900,000
Reported by
Official NWS Observations
Coordinates
31.633, -89.553 (the zone’s center; the record gives no point)

Drought, Jefferson Davis

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jefferson Davis forecast zone
Crop damage
$900,000
Reported by
Official NWS Observations
Coordinates
31.570, -89.823 (the zone’s center; the record gives no point)

Drought, Lawrence

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lawrence forecast zone
Crop damage
$900,000
Reported by
Official NWS Observations
Coordinates
31.550, -90.107 (the zone’s center; the record gives no point)

Drought, Lincoln

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lincoln forecast zone
Crop damage
$900,000
Reported by
Official NWS Observations
Coordinates
31.532, -90.454 (the zone’s center; the record gives no point)

Drought, Franklin

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Franklin forecast zone
Crop damage
$400,000
Reported by
Official NWS Observations
Coordinates
31.477, -90.898 (the zone’s center; the record gives no point)

Drought, Jefferson

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Jefferson forecast zone
Crop damage
$400,000
Reported by
Official NWS Observations
Coordinates
31.734, -91.037 (the zone’s center; the record gives no point)

Drought, Marion

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Marion forecast zone
Crop damage
$400,000
Reported by
Official NWS Observations
Coordinates
31.231, -89.822 (the zone’s center; the record gives no point)

Drought, Lamar

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Lamar forecast zone
Crop damage
$400,000
Reported by
Official NWS Observations
Coordinates
31.206, -89.509 (the zone’s center; the record gives no point)

Drought, Forrest

When
June 1, 12:00 AM CST to June 30, 11:59 PM CST
Where
Forrest forecast zone
Crop damage
$400,000
Reported by
Official NWS Observations
Coordinates
31.189, -89.258 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2007Every state in 2007This day in weather historyWarnings in Mississippi, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42481, 42482, 42483, 42484, 42485, 42486, 42487, 42488, 42489, 42490, 42491, 42492, 42493, 42494, 42495, 42496, 42498, 42499, 42500, 42501, 42502, 42503, 42504, 42505, 42506, 42507, 42508, 42509, 42510, 42511, 42512, 42513, 42514, 42515, 42516, 42517, 42518, 42519, 42520, 42521, and more.